MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS 6; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS 6; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8655
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a catheter issue occurred.The greater than 80% stenosed target lesion was located in a moderately calcified and mildly tortuous left anterior descending artery (lad) and left circumflex artery (lcx).The opticross 6 imaging catheter was advanced for intravascular ultrasound (ivus) examination of the target lesion.After a run was performed, an attempt was made to remove the catheter, but it remained hung up in the left main.Several attempts were made to pull back the device, but it would not come back into the 6f guide catheter.An attempt was then made to remove the entire system, including the wire, but a snap was heard in the ivus catheter.The majority of the opticross 6 was removed, but when fluoroscopy was performed, the radiopaque portion of the catheter could be visualized in the left main, still on the wire.The device fragment could not come back any further than the distal left main.Another wire was than run next to the detached fragment and a balloon was sent down the vessel in a failed attempt to pin the fragment for removal.The decision was made to instead stent the detached fragment, but since different equipment was needed to complete the procedure, the decision was made to admit the patient and bring them back for another intervention doing bifurcation stenting of the left main, lad, and lcx.The patient had already been exposed to a lot of contrast and x-ray and a larger guide catheter was needed to provide room for bifurcation stenting.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection revealed that the telescope and the imaging window were kinked.Microscope inspection showed that the guidewire exit port was torn and the distal section of the tip was stretched and detached.The media returned by the customer was inspected and showed evidence of tip damage.
 
Event or Problem Description
It was reported that a catheter issue occurred.The greater than 80% stenosed target lesion was located in a moderately calcified and mildly tortuous left anterior descending artery (lad) and left circumflex artery (lcx).The opticross 6 imaging catheter was advanced for intravascular ultrasound (ivus) examination of the target lesion.After a run was performed, an attempt was made to remove the catheter, but it remained hung up in the left main.Several attempts were made to pull back the device, but it would not come back into the 6f guide catheter.An attempt was then made to remove the entire system, including the wire, but a snap was heard in the ivus catheter.The majority of the opticross 6 was removed, but when fluoroscopy was performed, the radiopaque portion of the catheter could be visualized in the left main, still on the wire.The device fragment could not come back any further than the distal left main.Another wire was than run next to the detached fragment and a balloon was sent down the vessel in a failed attempt to pin the fragment for removal.The decision was made to instead stent the detached fragment, but since different equipment was needed to complete the procedure, the decision was made to admit the patient and bring them back for another intervention doing bifurcation stenting of the left main, lad, and lcx.The patient had already been exposed to a lot of contrast and x-ray and a larger guide catheter was needed to provide room for bifurcation stenting.It was further reported that the patient was brought back, and imaging was performed using a non-boston scientific ivus.It was decided not to intervene, as the fragment appeared to be lodged in the distal left main artery.

Brand Name
OPTICROSS 6
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20135786
Report Number2124215-2024-55219
Device Sequence Number12582214
Product Code OBJ
UDI-Device Identifier08714729904762
UDI-Public08714729904762
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2026
Device Model Number8655
Device Catalogue Number8655
Device Lot Number0033491178
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age82 YR
Patient SexMale